Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 36, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 22, 2000, 5:49 PM CST for Kent County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 22, 2000, 5:49 PM CST (23:49 UTC)
- Expired
- Mar 22, 2000, 6:30 PM CST
- In force
- 41 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kent County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 4:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 542 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 222350 SVRLBB TXC263-230030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 549 PM CST WED MAR 22 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KENT COUNTY IN TEXAS * UNTIL 630 PM CST * AT 545 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 21 MILES SOUTHWEST OF CLAIREMONT...OR ABOUT 25 MILES SOUTHEAST OF POST...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE CLAIREMONT AND MOBIL SALT FORK PLANT. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 806-745-4260. LAT...LON 3296 10105 3295 10077 3329 10064 3339 10101 u
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 2:30 PM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Mar 22, 2:30 PM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 230 PM CST WED MAR 22 2000 UPDATED TO ADD ZONES FOR FLASH FLOOD WATCH. UPPER LOW NEAR TUCSON MAY BE SHOWING SLIGHT EASTWARD MOVEMENT PAST COUPLE OF HOURS. NOT ENOUGH CONTINUITY TO TELL FOR SURE, BUT BELIEVE THIS IS WHAT IS OCCURRING. SHORT RANGE MODELS MOVE SYSTEM TO THE NORTHEAST TONIGHT THROUGH FRIDAY AND THIS LOOKS OK. POTENTIAL FOR A MESOSCALE CONVECTIVE SYSTEM TONIGHT GIVEN PROGGED COUPLED JET STRUCTURE AND ORIENTATION OF SURFACE BAROCLINIC ZONE, WHICH MAY TRY AND MOVE NORTH TONIGHT. DON'T THINK WE'LL GET INTO THE BONAFIDE WARM SECTOR, BUT WILL HAVE TO WATCH. GENERAL THREAT IN OUR AREA SHOULD EVOLVE FROM SEVERE STORMS WITH POTENTIAL FOR LARGE HAIL/LOCALLY DAMAGING WINDS THIS EVENING (ESPECIALLY SOUTH), TO HEAVY RAIN OVERNIGHT. AT THIS TIME THE EASTERN HALF OF THE AREA LOOKS TO BE MOST FAVORED FOR A FLASH FLOOD WATCH, OWING TO TERRAIN WHICH SUPPORTS A THREAT OF "FLASH" FLOODING, AS WELL AS HIGHER PRECIPITABLE WATER. ALL AREAS FACE RISK OF LOCAL FLOODING OF LOW LYING AND OTHERWISE FLOODPRONE AREAS. SYSTEM SHOULD PULL EAST WITH IMPROVING CONDITIONS SOUTHWEST TO NORTHEAST ACROSS THE AREA FROM THURSDAY AFTERNOON INTO THURSDAY NIGHT, ALTHOUGH SOME POTENTIAL FOR WRAPAROUND CLOUDS AND EVEN RAIN, MAINLY NORTHEAST, ON THURSDAY. WITH SYSTEM EJECTING RAPIDLY AND ON A NORTHEAST TRAJECTORY, LOW LEVEL MOISTURE NOT LIKELY TO BE ENTIRELY FLUSHED FROM AREAS TO OUR SOUTHEAST, ERGO, ANOTHER CHANCE OF RAIN BY LATE IN THE EXTENDED AS ANOTHER UPPER TROF DROPS SOUTHWEST PER MRF. FRIONA/TULIA 42/57/39/71 9400 CHILDRESS 48/65/46/75 +620 BROWNFIELD/LUBBOCK 46/63/42/75 9300 ASPERMONT 54/69/49/77 +400 .LBB...FLASH FLOOD WATCH TONIGHT ZONES 23>26-29>32-35>38-41>44
In the hours before
Special weather statement, Mar 22, 1:35 PM CST, 4 hours 14 minutes before
TXZ021>044-222200- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 135 PM CST WED MAR 22 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE EASTERN PORTION OF THE SOUTH PLAINS AND THE ENTIRE LOW ROLLING PLAINS THIS AFTERNOON INTO TONIGHT. THE SLIGHT RISK AREA IS GENERALLY EAST OF A HOBBS TO PLAINVIEW TO SILVERTON LINE. AT 1 PM...A COLD FRONT WAS LOCATED FROM CARLSBAD NEW MEXICO TO WICHITA FALLS TEXAS. THE FRONT WILL MOVE SLOWLY NORTHWARD AS A SURFACE LOW PRESSURE AREA EAST OF THE BIG BEND MOVES NORTHWARD INTO THE SOUTH PLAINS TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS WILL OVERRIDE THE SHALLOW COLD AIR AT THE SURFACE OVER THE SOUTH PLAINS AND ROLLING PLAINS. THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THE LATE AFTERNOON HOURS INTO THIS EVENING. LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT FROM THE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE THREAT WILL SHIFT TO A HEAVY RAIN EVENT WITH POSSIBLE FLOODING OF LOW LYING AREAS TONIGHT AS NUMEROUS SHOWERS AND THUNDERSTORMS TRAIN OVER THE SAME AREAS. SPOTTER ACTIVATION WILL BE POSSIBLE LATER THIS AFTERNOON AND TONIGHT ACROSS PORTIONS OF THE SOUTH PLAINS AND LOW ROLILING PLAINS. TINSLEY
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 11:21 PM CST | Severe Thunderstorm Warning | LUB | Yoakum | 39 min |
| Mar 22, 2:39 AM CST | Severe Thunderstorm Warning | LUB | Lynn, Terry | 51 min |
| Mar 22, 3:31 AM CST | Severe Thunderstorm Warning | LUB | Lynn | 44 min |
| Mar 22, 3:10 PM CST | Severe Thunderstorm Warning | LUB | Hockley | 35 min |
| Mar 22, 3:53 PM CST | Severe Thunderstorm Warning | LUB | Garza | 52 min |
| Mar 22, 4:26 PM CST | Severe Thunderstorm Warning | LUB | Kent | 49 min |
| Mar 22, 4:55 PM CST | Severe Thunderstorm Warning | LUB | Dickens | 50 min |
| Mar 22, 5:08 PM CST | Severe Thunderstorm Warning | LUB | Lamb | 52 min |
| Mar 22, 5:12 PM CST | Severe Thunderstorm Warning | LUB | Lubbock | 48 min |
| Mar 22, 5:31 PM CST | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 29 min |
| Mar 22, 5:43 PM CST | Severe Thunderstorm Warning | LUB | Dickens | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.